Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 129, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 30, 1999, 2:43 AM CDT for Barry County, Lawrence County, Newton County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1999, 2:43 AM CDT (07:43 UTC)
- Expired
- Jun 30, 1999, 7:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Barry County, MO, Lawrence County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 300744 FFWSGF MOC009-109-145-301200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 243 AM CDT WED JUN 30 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BARRY COUNTY IN SOUTHWESTERN MISSOURI SOUTHERN LAWRENCE COUNTY IN SOUTHWESTERN MISSOURI NEWTON COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 700 AM CDT * AT 240 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL. THESE STORMS WERE LOCATED FROM SENECA IN WESTERN NEWTON COUNTY TO AURORA IN SOUTHEASTERN LAWRENCE COUNTY AND WERE MOVING EAST AT 25 MPH. DOPPLER RADAR WAS ESTIMATING ONE TO TWO INCHES WITHIN THE PAST HOUR WITH THESE STORMS. * STRONG THUNDERSTORMS WILL CONTINUE TO MOVE OVER THESE SAME AREAS THROUGH 4 AM. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES IS LIKELY. SIGNIFICANT AND RAPID RISES CAN BE EXPECTED ON SHOAL CREEK AND THE HEADWATERS OF THE SPRING RIVER. STREET FLOODING HAS BEEN REPORTED IN THE TOWN OF SENECA. EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. D DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. TAGGART/FOSTER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:15 PM CDT, 12 hours 28 minutes earlier.
Area forecast discussion, Jun 29, 2:15 PM CDT, 12 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT TUE JUN 29 1999 AFTER A SHORT REPRIEVE FROM THE RAIN TDA...FOCUS SHIFTS BACK TO POPS AS THE FRONT LIFTS BACK NORTH TONIGHT/WED. FRONTAL BOUNDARY CONTINUES TO BE THE FOCUS FOR CONVECTION THIS AFTERNOON AS ANOTHER MCS HAS DEVELOPED ACROSS OKLAHOMA. THE FRONT STRETCHED FROM CENTRAL ARKANSAS INTO SOUTHERN OKLAHOMA AND THEN BACK NORTHWEST INTO THE TEXAS AND OKLAHOMA PANHANDLE. UPR LVL SHRTWV HELPED TO INITIATE MCS WHICH IS TRACKING ALONG THE FRONTAL BOUNDARY. COOLER AIR HAS KEPT TEMPS IN THE MID 70S SO FAR THIS AFTERNOON ACROSS THE CWA. MORE SHRA/TSRA OCCURRING ACROSS N MO IN ASSOCIATION WITH ANOTHER UPR LVL SHRTWV. THIS ACTIVITY SHOULD STAY TO THE N OF MY CWA. MODELS IN DECENT AGREEMENT THE FIRST 24 HR PD. CU BEGINNING TO FORM ACROSS W KS AND WILL LIKELY SEE TSRA DEVELOPMENT WITHIN THE NEXT COUPLE OF HOURS THERE. TSRA WILL LIKELY FORM INTO AN MCS TONIGHT WITH A GENERAL ESE 850-300 THICKNESS PATTERN FLOW. THIS WOULD LIKELY BRING PRECIPITATION INTO THE W CWA OVERNIGHT AND FURTHER E ON WEDNESDAY. WITH PRECIPITATION AND MCS CLOUD COVER ACROSS THE AREA ON WEDNESDAY...FWC TEMPS WILL LIKELY BE HARD TO ATTAIN. HAVE GONE CLOSER TO THE COOLER FAN NUMBERS. ANOTHER MCS LOOKS TO FORM FURTHER N ON WEDNESDAY NIGHT WITH MORE OF A SE TRACK WHICH WOULD AFFECT MAINLY MY SW COUNTIES WEDNESDAY NIGHT INTO THURSDAY. CCF SGF TE 064/076 068/083 071 055754 JLN TE 068/080 070/086 072 056754 UNO TE 064/079 069/086 072 053743 VIH TE 061/074 065/081 068 053643 LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:24 AM CDT | Flash Flood Warning | SGF | Jasper | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.